Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 270, NWS Memphis, TN

December 4, 2005Coahoma County, Tallahatchie County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Dec 4, 2005, 1:27 PM CST for Coahoma County, Tallahatchie County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 4, 2005, 1:27 PM CST (19:27 UTC)
Expired
Dec 4, 2005, 2:00 PM CST
In force
33 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Coahoma County, MS, Tallahatchie County, MS

The radar

The Memphis radar (KNQA), 148 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 041927
SVRMEG
MSC027-135-042000-
/O.NEW.KMEG.SV.W.0270.051204T1927Z-051204T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
127 PM CST SUN DEC 4 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 200 PM CST

* AT 127 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 16 MILES SOUTHWEST OF DUBLIN...OR ABOUT NEAR
  SHELBY...AND MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUTWILER...
  BRAZIL AND CHARLESTON.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3414 9065 3399 9064 3400 9001 3409 9008
      3407 9044 3418 9045

$$
1 follow-up statement
000 
WWUS54 KMEG 041948
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
148 PM CST SUN DEC 4 2005

MSC027-041958-
/O.CAN.KMEG.SV.W.0270.000000T0000Z-051204T2000Z/
COAHOMA MS-
148 PM CST SUN DEC 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR COAHOMA COUNTY IS CANCELLED...

LAT...LON 3407 9045 3400 9044 3400 9001 3409 9008
      3407 9044 3407 9043

$$

MSC135-042000-
/O.CON.KMEG.SV.W.0270.000000T0000Z-051204T2000Z/
TALLAHATCHIE MS-
148 PM CST SUN DEC 4 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR TALLAHATCHIE COUNTY...

AT 148 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS LOCATED NEAR TUTWILER...OR ABOUT 14 MILES SOUTHEAST OF
CLARKSDALE...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRAZIL
AND CHARLESTON.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3407 9045 3400 9044 3400 9001 3409 9008
      3407 9044 3407 9043

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 10:18 AM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Dec 4, 10:18 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1018 AM CST SUN DEC 4 2005

.UPDATE...

THE COLD FRONT THAT MOVED ACROSS PORTIONS OF THE MID-SOUTH LAST
NIGHT IS NOW SITUATED OVER CENTRAL MISSISSIPPI. THIS BOUNDARY
SHOULD NOT MOVE TOO MUCH FURTHER SOUTH...AS THE MID AND UPPER FLOW
REMAINS SOUTHWESTERLY AND ALIGNED WITH THE FRONTAL BOUNDARY. MUCH
COOLER AIR HAS FILTERED SOUTH INTO THE AREA...AND TEMPERATURES
WILL HAVE A TOUGH TIME RISING MUCH TODAY AS LOW LEVEL COLD AIR
ADVECTION CONTINUES OVER THE AREA. ALSO...LOOKING AT WET
CONDITIONS CONTINUING OVER PRIMARILY NORTH MISSISSIPPI TODAY AS
MOISTURE CONTINUES TO BE ADVECTED AND LIFTED UP AND OVER THE
SLOWING FRONTAL BOUNDARY TO OUR SOUTH. DECENT ISENTROPIC UPGLIDE
WAS NOTED ON THE 295K THETA SURFACE WITH LOW CONDENSATION PRESSURE
DEFICITS. THIS IS ALSO REFLECTED IN THE LATEST RADAR REFLECTIVITY
SHOWING GOOD COVERAGE OF SHOWERS AND ISOLATED THUNDERSTORMS
STRETCHED ACROSS THE SOUTHERN HALF OF OUR AREA. GOOD ISENTROPIC
LIFT WILL CONTINUE OVER THESE AREAS...IN ADDITION TO SOME LARGE
SCALE ASCENT IN ASSOCIATION WITH THE RIGHT ENTRANCE REGION OF A
STRENTHENING MID AND UPPER LEVEL JET STREAK CUTTING ACROSS THE
TENNESSEE VALLEY (125/115 KT AT 200/250 MB NOTED FROM THE SGF/LZK
12Z SOUNDINGS). SO WITH ALL THIS IN MIND HAVE BUMPED UP POPS
ACROSS SOUTHERN AREAS WITH EXPECTED CONTINUED HIGH CHANCES FOR
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING. FURTHER
NORTH...EXPECT CONTINUED DRY CONDITIONS BUT COLD TEMPERATURES
TODAY.

UPDATED GRIDS AND ZONES OUT SHORTLY.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH
Hazardous weather outlook, Dec 4, 12:00 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1200 PM CST SUN DEC 4 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-052000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1200 PM CST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TO THE NORTH
OF A FRONTAL BOUNDARY OVER PORTIONS OF NORTHERN MISSISSIPPI THIS
AFTERNOON. THERE WILL ENOUGH ELEVATED INSTABILITY AVAILABLE ALONG
WITH COLD TEMPERATURES ALOFT TO SUPPORT HAIL DEVELOPMENT IN THE
STRONGEST THUNDERSTORMS. ALONG AND SOUTHEAST OF A CLARKSDALE
MISSISSIPPI TO TUPELO MISSISSIPPI LINE...THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING HAIL THAT MAY APPROACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON FOR
WIDESPREAD HAZARDOUS WEATHER...ALTHOUGH ISOLATED SEVERE
THUNDERSTORMS WITH MARGINALLY SEVERE HAIL ARE POSSIBLE ACROSS
PORTIONS OF NORTH MISSISSIPPI THIS AFTERNOON.

JLH

In the hours before

Special weather statement, Dec 4, 1:04 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
104 PM CST SUN DEC 4 2005

MSZ020-041930-
TALLAHATCHIE MS-
104 PM CST SUN DEC 4 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TALLAHATCHIE COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 7 MILES SOUTHEAST OF WEBB AT 104 PM CST...MOVING EAST AT 55
MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN TALLAHATCHIE COUNTY...INCLUDING THE CITY OF CHARLESTON...
SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Dec 4, 1:06 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
106 PM CST SUN DEC 4 2005

MSZ015-016-041930-
LEE MS-PONTOTOC MS-
106 PM CST SUN DEC 4 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LEE AND PONTOTOC COUNTIES.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 7 MILES SOUTH OF PONTOTOC AT 106 PM CST...MOVING EAST AT 75
MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN LEE AND PONTOTOC COUNTIES...INCLUDING THE CITIES OF
PONTOTOC...TUPELO AND VERONA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Dec 4, 1:07 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
107 PM CST SUN DEC 4 2005

MSZ022-041930-
CALHOUN MS-
107 PM CST SUN DEC 4 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CALHOUN COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 14 MILES WEST OF CALHOUN CITY AT 107 PM CST...MOVING EAST AT
50 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Dec 4, 1:21 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
121 PM CST SUN DEC 4 2005

MSZ017-041945-
ITAWAMBA MS-
121 PM CST SUN DEC 4 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 7 MILES SOUTHWEST OF EVERGREEN AT 121 PM CST...MOVING
NORTHEAST AT 60 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN ITAWAMBA COUNTY...INCLUDING THE CITY OF FULTON...SHOULD
MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 10:09 PM CSTSevere Thunderstorm WarningMEGMarshall, Tate36 min
Dec 3, 10:21 PM CSTSevere Thunderstorm WarningMEGBenton, Tippah24 min
Dec 3, 10:35 PM CSTSevere Thunderstorm WarningMEGPanola, Quitman25 min
Dec 3, 10:50 PM CSTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tippah25 min
Dec 3, 11:32 PM CSTSevere Thunderstorm WarningMEGLafayette28 min
Dec 3, 11:55 PM CSTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo35 min
Dec 4, 12:06 AM CSTSevere Thunderstorm WarningMEGPontotoc24 min
Dec 4, 12:42 AM CSTSevere Thunderstorm WarningMEGItawamba19 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.